Anyone have food allergies causing mast cells in stomach ?
My daughter is having problems from eating most food..limited to a few things..has lost more than 15 pounds.
Where we live this is almost unheard of and she must go somewhere else to get answers.
I am so thankful to find this forum...anyone else out there with this problem ?
My 7 year old son has systemic mastocytosis (with associated myeloproliferative disorder) and has a lot of stomach issues. Many foods cause mast cell degranulation. Additionally, high histamine foods can cause problems for those with mastocytosis. An all natural, low histamine diet has worked wonders for my son. Dyes and preservatives have a major effect on his tummy issues. Additionally, gastrocrom (cromilyn sodium) is a very helpful medication. He also takes nexium and ranitidine for his stomach daily as well as promethezine to stop vomiting.
Weight loss has always been a problem for him because his body does not absorb the nutrients in foods the way it should. We do an extremely high calorie diet (often 4000 calories--and he is only 45 pounds!), and see a nutritionist who makes food recommendations. My son actually is supposed to eat 7-8 times a day! Additionally, they are about to start him on a medication that is supposed to increase his appetite. (he eats like a pig already!)
You can get quite a bit of information from NIH and might be able to get your daughter into a clinical trial there.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.